Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 51, NWS Omaha, NE

April 15, 2012Mills County, Pottawattamie County, Iowa; Douglas County, Sarpy County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 15, 2012, 12:41 AM CDT for Mills County, Pottawattamie County, Iowa; Douglas County, Sarpy County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2012, 12:41 AM CDT (05:41 UTC)
Expired
Apr 15, 2012, 1:15 AM CDT
In force
34 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Mills County, IA, Pottawattamie County, IA, Douglas County, NE, Sarpy County, NE

The radar

The Omaha radar (KOAX), 59 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 1:05 AM CDTTSTM WND DMG5 Sw Mcclelland, IADAMAGE NEAR THE WESTFAIR AMPHITHEATRE...THEN EAST NORTHEAST FOR A MILE OR TWO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 10:09 PM CDTSevere Thunderstorm WatchSPC6 hr
Apr 14, 6:27 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WUUS53 KOAX 150541
SVROAX
IAC129-155-NEC055-153-150615-
/O.NEW.KOAX.SV.W.0051.120415T0541Z-120415T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1241 AM CDT SUN APR 15 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
  MILLS COUNTY IN SOUTHWESTERN IOWA...
  POTTAWATTAMIE COUNTY IN SOUTHWESTERN IOWA...
  SARPY COUNTY IN EASTERN NEBRASKA...

* UNTIL 115 AM CDT

* AT 1236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
  DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 
  ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF OMAHA TO OFFUTT AFB...
  OR ALONG A LINE EXTENDING FROM 40 MILES NORTHEAST OF LINCOLN TO 70 
  MILES NORTH OF FALLS CITY...AND MOVING EAST AT 45 MPH. PENNY SIZE 
  HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  COUNCIL BLUFFS...BELLEVUE...OFFUTT AFB...GLENWOOD...OAKLAND...
  TREYNOR...UNDERWOOD...CARSON...EMERSON...MACEDONIA...CARTER LAKE...
  SILVER CITY...HASTINGS...
  HENDERSON AND MCCLELLAND. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 59 BETWEEN MILE MARKERS 41 AND 52.
 INTERSTATE 29 BETWEEN MILE MARKERS 35 AND 56.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1 AND 20.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 450 AND 454.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING 
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4099 9539 4105 9588 4106 9589 4106 9601
      4132 9601 4148 9538
TIME...MOT...LOC 0536Z 259DEG 39KT 4126 9597 4105 9598 
WIND...HAIL 60MPH 0.75IN

$$

MAYES
3 follow-up statements
812 
WWUS53 KOAX 150551
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1251 AM CDT SUN APR 15 2012

NEC055-153-150625-
/O.CAN.KOAX.SV.W.0051.000000T0000Z-120415T0615Z/
SARPY NE-DOUGLAS NE-
1251 AM CDT SUN APR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SARPY AND EXTREME EASTERN 
DOUGLAS COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM. 

LAT...LON 4099 9539 4106 9586 4117 9587 4117 9584
      4119 9587 4132 9588 4148 9538
TIME...MOT...LOC 0550Z 247DEG 40KT 4129 9584 4110 9582 

$$

IAC129-155-150615-
/O.CON.KOAX.SV.W.0051.000000T0000Z-120415T0615Z/
POTTAWATTAMIE IA-MILLS IA-
1251 AM CDT SUN APR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM 
CDT FOR POTTAWATTAMIE AND MILLS COUNTIES...

AT 1245 AM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED 
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 9 MILES SOUTH OF COUNCIL BLUFFS TO OFFUTT AFB...OR 
ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF OMAHA TO 72 
MILES NORTHWEST OF MARYVILLE...MOVING NORTHEAST AT 45 MPH. PENNY 
SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
COUNCIL BLUFFS...GLENWOOD...OAKLAND...TREYNOR...CARSON...EMERSON...
MACEDONIA...SILVER CITY...HASTINGS...HENDERSON AND MCCLELLAND. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 59 BETWEEN MILE MARKERS 41 AND 52.
 INTERSTATE 29 BETWEEN MILE MARKERS 42 AND 48...AND NEAR MILE 
MARKER 56.	
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 3 AND 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4099 9539 4106 9586 4117 9587 4117 9584
      4119 9587 4132 9588 4148 9538
TIME...MOT...LOC 0545Z 247DEG 40KT 4129 9584 4110 9582 
WIND...HAIL 60MPH 0.75IN

$$

MAYES
757 
WWUS53 KOAX 150607
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
107 AM CDT SUN APR 15 2012

IAC129-155-150615-
/O.CON.KOAX.SV.W.0051.000000T0000Z-120415T0615Z/
POTTAWATTAMIE IA-MILLS IA-
107 AM CDT SUN APR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM 
CDT FOR POTTAWATTAMIE AND EXTREME NORTHEASTERN MILLS COUNTIES...

AT 104 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 
MILES SOUTH OF UNDERWOOD TO 7 MILES SOUTH OF TREYNOR...OR ALONG A 
LINE EXTENDING FROM 22 MILES SOUTHEAST OF OMAHA TO 71 MILES NORTH 
OF MOUND CITY...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO 
ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
OAKLAND...TREYNOR...UNDERWOOD...CARSON...MACEDONIA AND HENDERSON. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 59 BETWEEN MILE MARKERS 41 AND 52.
 INTERSTATE 80 IN IOWA NEAR MILE MARKER 17.

ALSO A TORNADO WARNING REMAINS IN EFFECT FOR POTTAWATTAMIE COUNTY 
UNTIL 130 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4111 9564 4138 9569 4148 9540 4148 9538
      4112 9538
TIME...MOT...LOC 0604Z 259DEG 39KT 4132 9564 4113 9562 
WIND...HAIL 60MPH 0.75IN

$$

MAYES
688 
WWUS53 KOAX 150613
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
113 AM CDT SUN APR 15 2012

IAC129-155-150625-
/O.EXP.KOAX.SV.W.0051.000000T0000Z-120415T0615Z/
POTTAWATTAMIE IA-MILLS IA-
113 AM CDT SUN APR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR POTTAWATTAMIE AND EXTREME 
NORTHEASTERN MILLS COUNTIES WILL EXPIRE AT 115 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW 
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

IN ADDITION...SEVERE THUNDERSTORM REDEVELOPMENT REMAINS POSSIBLE...
AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 4111 9564 4138 9569 4148 9540 4148 9538
      4112 9538
TIME...MOT...LOC 0612Z 259DEG 39KT 4132 9564 4113 9562 

$$

MAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:36 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 14, 9:36 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
936 PM CDT SAT APR 14 2012

.DISCUSSION...
TORNADO WATCH CONTINUES FOR SOUTHEAST NEBRASKA UNTIL 2 AM. NO
MAJOR CHANGES REGARDING THAT...ALTHOUGH BEST CONVECTION POTENTIAL
REMAINS ACROSS SOUTH CENTRAL NEBRASKA THROUGH NORTHEAST KANSAS.
SOMEWHAT UNCERTAIN IF THE VERY OVERTURNED ATMOSPHERE HAS HAD
ENOUGH CHANCE TO RECOVER INTO SOUTHEAST NEBRASKA. NEVERTHELESS...
THE POTENTIAL EXISTS DUE TO THE PROXIMITY OF THE WARM FRONT AND
INCREASING LOW LEVEL SHEAR.

SECONDARY CONCERN FOR SUNDAY WILL BE INCREASING SOUTH TO SOUTHWEST
WINDS AHEAD OF THE SURFACE LOW...WITHIN THE OVERALL DRY SLOT THAT
SHOULD BE MOVING INTO THE AREA. WITH DEEPENING SURFACE LOW
PRESSURE...THE GRADIENT BECOMES QUITE STRONG AND WINDS SHOULD
INCREASE TO 30 TO 40 MPH...WITH GUSTS UP TO 45 TO 55 MPH WINDS
POSSIBLE. 18Z MAV GUIDANCE MAY EVEN SUGGEST BORDERLINE HIGH WIND
WARNING CONDITIONS. OPTED TO ISSUE AN ADVISORY AT THIS TIME...
ESPECIALLY CONSIDERING THAT WE HAVE HAD SOME DAMAGE IN SOUTHEAST
NEBRASKA...THUS THE HIGH WINDS MAY COMPOUND THE CLEANUP. COULD
ALSO SEE ADVISORY LEVEL WINDS IN NORTHEAST NEBRASKA ON THE BACK
SIDE OF THE SURFACE LOW PRESSURE SYSTEM.

ONE MORE DEVELOPING CONCERN SEEMS TO BE THE POTENTIAL FOR MINI
SUPERCELLS ALONG THE NE/SD BORDER SUNDAY AFTERNOON. THIS WILL BE
ADDRESSED IN THE NEXT FORECAST.

DEWALD

&&

.PREV DISCUSSION... /ISSUED 255 PM CDT SAT APR 14 2012/

DISCUSSION...

SIGNIFICANT CONVECTIVE EVENT WILL CONTINUE THROUGH THE EVENING
ACROSS THE AREA WITH DRY SLOT WORKING IN AFTER MIDNIGHT AND
EXTENDING THROUGH SUNDAY MORNING. COLD FRONT MOVES THROUGH MOST OF
THE AREA SUNDAY AFTERNOON WITH SOME LINGERING SHOWERS MAINLY
OVER THE NORTHERN HALF OF THE FORECAST AREA SUNDAY AFTERNOON INTO
SUNDAY EVENING. GUSTY NORTHWEST WINDS ALSO LIKELY ON SUNDAY WITH
POTENTIAL FOR A WIND ADVISORY BUT WILL PASS TO LATER SHIFTS TO
HANDLE ANY ISSUANCE. NEXT UPPER WAVE COMING ACROSS THE CENTRAL
PLAINS LATE MONDAY INTO MONDAY NIGHT MAY TRIGGER SOME SHOWERS BUT
SPOTTY ENOUGH TO LIMIT MENTION AT THIS TIME.

LOAD AND GO TODAY WITH THE EXTENDED PERIOD WITH LITTLE CHANGE
TO PREVIOUS TRENDS.

AVIATION...
18Z TAFS FOR KOMA...KLNK AND KOFK.

PERIODS OF STRONG CONVECTION EXPECTED THROUGH 06Z WITH
DRY SLOT WORKING IN BETWEEN 06Z AND 12Z. STRONG SOUTH TO
SOUTHWEST FLOW SURFACE AND ALOFT WILL CONTINUE THROUGH THE PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM TO 7 PM CDT SUNDAY FOR NEZ015-018-
     032>034-042>045-050>053-065>068-078-088>093.

IA...WIND ADVISORY FROM 11 AM TO 7 PM CDT SUNDAY FOR IAZ043-055-056-
     069-079-080-090-091.

&&
Hazardous weather outlook, Apr 14, 11:17 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1117 PM CDT SAT APR 14 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-151830-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1117 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

STRONG THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE OUTLOOK AREA
OVERNIGHT. A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHEAST NEBRASKA AS A WARM FRONT CONTINUES TO LIFT THROUGH THE
REGION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE
REMAINDER OF NORTHEAST NEBRASKA AND WESTERN IOWA. IF THUNDERSTORMS
DEVELOP ALONG THE WARM FRONT...ALL MODES OF SEVERE WEATHER WITH
TORNADOES...LARGE HAIL AND DAMAGING WINDS WOULD BE POSSIBLE IN
THIS AREA. ACROSS NORTHEAST AND EAST CENTRAL NEBRASKA AND WESTERN
IOWA...LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY
HAZARDS.

AHEAD OF A VERY STRONG AREA OF LOW PRESSURE ON SUNDAY...SOUTH TO
SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS IN EXCESS
OF 50 MPH POSSIBLE. A WIND ADVISORY HAS BEEN ISSUED FOR MOST OF
EASTERN NEBRASKA AND WESTERN IOWA FOR LATE SUNDAY MORNING THROUGH
SUNDAY EVENING.

IN ADDITION...THUNDERSTORMS MAY DEVELOP ALONG THE WARM FRONT NEAR
THE NEBRASKA AND SOUTH DAKOTA BORDER REGION SUNDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AS THE SURFACE LOW PRESSURE MOVES THROUGH THE REGION...STRONG
NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE
IN NORTHEAST NEBRASKA SUNDAY EVENING.

A FEW THUNDERSTORMS MAY OCCUR ON MONDAY INTO TUESDAY NIGHT THEN
AGAIN FROM THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE BE NEEDED IN SOUTHEAST NEBRASKA
THROUGH EARLY SUNDAY MORNING.

In the hours before

Local storm report, Apr 14, 11:49 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1149 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     FUNNEL CLOUD     1 NNE LINCOLN           40.83N 96.68W
04/14/2012                   LANCASTER          NE   TRAINED SPOTTER

            NORTHEAST OF AIRFIELD

&&

KERN
Local storm report, Apr 15, 12:08 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1208 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             4 SW WAVERLY            40.88N 96.58W
04/15/2012  M0.75 INCH       LANCASTER          NE   STORM CHASER

&&

VDEWALD
Special weather statement, Apr 15, 12:09 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1209 AM CDT SUN APR 15 2012

IAZ090-091-NEZ068-091>093-150545-
FREMONT IA-PAGE IA-RICHARDSON NE-NEMAHA NE-OTOE NE-PAWNEE NE-
1209 AM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...PAGE...RICHARDSON...
NEMAHA...SOUTHEASTERN OTOE AND PAWNEE COUNTIES...

STRONG WINDS...NOT ASSOCIATED WITH THUNDERSTORMS...ARE EXPECTED
ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH ABOUT
130 AM. THE STRONG WINDS WILL GUST FROM THE SOUTH AT 20 TO 35 MPH
WITH GUSTS TO 60 MPH. THIS CAN BLOW AROUND SMALL UNSECURE OBJECTS
OVER THE NEXT HOUR OR SO.

LOCATIONS IMPACTED INCLUDE...
FALLS CITY...CLARINDA...SHENANDOAH...AUBURN...SIDNEY...HAMBURG...
PAWNEE CITY...HUMBOLDT...ESSEX...PERU...FARRAGUT...RIVERTON...
TABLE ROCK...SHUBERT...COIN...VERDON...STELLA...COLLEGE SPRINGS...
RULO AND DAWSON.

LAT...LON 4024 9613 4026 9607 4033 9606 4089 9555
      4089 9493 4058 9492 4058 9578 4052 9574
      4056 9569 4055 9565 4047 9569 4046 9564
      4031 9566 4023 9547 4018 9548 4012 9539
      4005 9542 4000 9531 4000 9531 4000 9635
TIME...MOT...LOC 0507Z 224DEG 49KT 4037 9583

BOUSTEAD
Special weather statement, Apr 15, 12:12 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1212 AM CDT SUN APR 15 2012

IAZ069-NEZ045-052-150545-
POTTAWATTAMIE IA-DOUGLAS NE-WASHINGTON NE-
1212 AM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR POTTAWATTAMIE...DOUGLAS AND
SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1245 AM CDT...

AT 1207 AM CDT...NWS METEOROLOGISTS REPORTED A STRONG THUNDERSTORM
NEAR VALLEY...OR 15 MILES WEST OF OMAHA...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OMAHA...COUNCIL BLUFFS...MILLARD...RALSTON...ELKHORN...VALLEY...
FORT CALHOUN...UNDERWOOD...WATERLOO...CARTER LAKE...BENNINGTON...
BOYS TOWN...CRESCENT...MCCLELLAND AND WASHINGTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 NEAR MILE MARKER 167.
 HIGHWAY 92 BETWEEN MILE MARKERS 463 AND 466.
 INTERSTATE 29 BETWEEN MILE MARKERS 47 AND 71.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1 AND 17.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 446 AND 454.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
SUNDAY MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4118 9571 4119 9633 4121 9636 4123 9637
      4127 9635 4131 9641 4136 9642 4137 9644
      4150 9599 4150 9562
TIME...MOT...LOC 0507Z 251DEG 40KT 4130 9632

MAYES
Local storm report, Apr 15, 12:26 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1226 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     HEAVY RAIN       4 W NORFOLK             42.03N 97.50W
04/14/2012  M4.08 INCH       MADISON            NE   CO-OP OBSERVER

            TOTAL RAINFALL FROM 6 AM TO 1159 PM

&&

KLISH
Local storm report, Apr 15, 12:36 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1236 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND GST     S SOUTH BEND            41.00N 96.25W
04/15/2012  E70 MPH          CASS               NE   EMERGENCY MNGR

&&

VDEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:02 PM CDTAreal Flood AdvisoryOAXMills, Pottawattamie58 min
Apr 14, 9:17 PM CDTWind AdvisoryOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more31 hr
Apr 14, 11:23 PM CDTRiver Flood WarningOAXPage16 hr
Apr 15, 12:09 AM CDTSpecial Weather StatementOAXFremont, Page36 min
Apr 15, 12:57 AM CDTTornado WarningOAXPottawattamie15 min
Apr 15, 2:05 AM CDTSpecial Weather StatementOAXFremont, Page85 min
Apr 15, 6:12 AM CDTRiver Flood WarningOAXFremont16 hr
Apr 14, 9:25 PM CDTSpecial Weather StatementOAXPlatte35 min
Apr 14, 9:49 PM CDTSevere Thunderstorm WarningOAXCedar, Pierce, Wayne26 min
Apr 14, 10:51 PM CDTSpecial Weather StatementOAXCedar, Pierce24 min
Apr 14, 11:01 PM CDTSevere Thunderstorm WarningOAXSaline, Seward29 min
Apr 14, 11:26 PM CDTSevere Thunderstorm WarningOAXLancaster, Seward34 min
Apr 14, 11:31 PM CDTTornado WarningOAXLancaster, Seward29 min
Apr 14, 11:52 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Sarpy, Saunders38 min
Apr 15, 12:12 AM CDTSpecial Weather StatementOAXDouglas33 min
Apr 15, 12:28 AM CDTSevere Thunderstorm WarningOAXCass, Douglas, Sarpy21 min
Apr 15, 10:23 AM CDTRiver Flood WarningOAXNemaha11 hr
Apr 15, 10:23 AM CDTRiver Flood WarningOAXRichardson21 hr
Apr 15, 1:53 PM CDTSpecial Weather StatementOAXKnox67 min
Apr 15, 2:06 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox54 min
Apr 15, 2:11 PM CDTTornado WarningOAXKnox49 min
Apr 15, 2:30 PM CDTTornado WarningOAXKnox39 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.